Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Mar 31, 2011, 12:09 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2011, 12:09 PM EDT (16:09 UTC)
- Expired
- Mar 31, 2011, 8:18 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
846 WHUS72 KMFL 311609 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1209 PM EDT THU MAR 31 2011 AMZ610-GMZ656-657-676-312300- /O.NEW.KMFL.SC.Y.0012.110331T1609Z-110331T2300Z/ LAKE OKEECHOBEE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1209 PM EDT THU MAR 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS OVER THE GULF OF MEXICO AND LAKE OKEECHOBEE WILL BE 20 TO 25 KNOTS THIS AFTERNOON WITH GUSTS UP TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
998 WHUS72 KMFL 311858 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 258 PM EDT THU MAR 31 2011 AMZ630-650-651-670-671-010300- /O.EXB.KMFL.SC.Y.0012.110331T1900Z-110401T0300Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 258 PM EDT THU MAR 31 2011 ...SMALL CRAFT ADVISORY ATLANTIC WATERS AND BISCAYNE BAY UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM FOR THE ATLANTIC WATERS AND BISCAYNE BAY. * WINDS AND WAVES: WINDS SOUTHWEST 20 TO 25 KNOTS WITH HIGHER GUSTS UNTIL 11 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ610-GMZ656-657-676-312300- /O.CON.KMFL.SC.Y.0012.000000T0000Z-110331T2300Z/ LAKE OKEECHOBEE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 258 PM EDT THU MAR 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS OVER THE GULF OF MEXICO AND LAKE OKEECHOBEE WILL BE AROUND 20 KNOTS THIS AFTERNOON WITH GUSTS UP TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
857 WHUS72 KMFL 010018 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 818 PM EDT THU MAR 31 2011 AMZ630-650-651-670-671-010130- /O.CAN.KMFL.SC.Y.0012.000000T0000Z-110401T0300Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS- 818 PM EDT THU MAR 31 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED BELOW 20 KNOTS...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 12:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 31, 12:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
1200 PM EDT THU MAR 31 2011
HAVE ISSUED WIND ADVISORY W COLLIER COUNTY AS SUSTAINED WINDS MOVING
UPON COAST 25+ KTS WITH FREQUENT GUSTS OVER 30 KTS WHICH WILL BE IN
EFFECT UNTIL 7 PM THIS EVENING. HAVE ALSO UPPED SCEC GULF WATERS AND
LAKE OKEE TO A SMALL CRAFT ADVISORY AS SUSTAINED WINDS WITH HIGHER
GUSTS OCCURRING.
.PREVIOUS DISCUSSION...UPDATED AT 925 AM...TORNADO WATCH 80 REMAINS
IN EFFECT THROUGH 1 PM THIS AFTERNOON FOR GLADES...HENDRY AND PALM
BEACH COUNTIES...INCLUDING THE ADJACENT WATERS AND LAKE OKEECHOBEE.
THE LATEST NAM/RUC 13 MODELS SEEM TO BE LATCHING ONTO SOME DRIER MID
LEVEL AIR WHICH TENDS TO LEAD TO SLIGHT LOWER POPS BUT THE BETTER
OPPORTUNITY FOR DOWNBURSTS THIS AFTERNOON AND WIND DAMAGE.
TRAJECTORY AND SPEED OF MOTION MOVE CENTRAL FLA ACTIVITY INTO THE
LAKE REGION BY NOON AND ISOLATED SEVERE WEATHER/TORNADO DEVELOPMENT
POSSIBLE. IN THE SECTOR S OF THE WATCH...ISOLATED THUNDERSTORMS
DEVELOPING AHEAD OF THE SYSTEM TO THE N MAY ENCOUNTER AN E COAST SEA
BREEZE WHICH COULD LEAD TO ISOLATED SEVERE WEATHER ALONG THE E COAST
BUT LATEST OBS AND FORECAST LOW LEVEL WINDS SEEM TO INDICATE THAT
WINDS WILL GO UNILATERAL WHICH MEANS WINDS MAY BE THE MAIN CONCERN
THIS AFTERNOON.
SOME MINOR TWEAKING TO THE CURRENT ZFP PACKAGE BUT NO REAL CHANGES
AT THIS TIME.
NO CHANGES TO CURRENT MARINE ZONES AS SOUTHWESTERLY FLOW INCREASING
AND EXERCISE CAUTION ALL ZONES TODAY IN PLACE WITH NO CHANGE.
&&
.PREV DISCUSSION... /ISSUED 408 AM EDT THU MAR 31 2011/
..STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
DISCUSSION...THE CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE
JUST OFF THE FLORIDA PANHANDLE WITH AN ASSOCIATED FRONTAL
BOUNDARY EXTENDING THROUGH THE GULF. SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP ALONG THE FRONT AND ARE SLOWLY PUSHING EAST
INTO THE CENTRAL PORTIONS OF THE STATE.
A MOIST BOUNDARY LAYER AND WEAK LOW LEVEL SOUTHWESTERLY FLOW HAS
RESULTED IN THE FORMATION OF LOW STRATUS AND FOG, ALTHOUGH CALLS
TO LOCAL OFFICIALS AND WEBCAMS INDICATE THAT IT REMAINS MOSTLY
PATCHY...WITH VISIBILITIES MAINLY GREATER THAN ONE MILE. WE WILL
CONTINUE TO CLOSELY MONITOR THE POTENTIAL FOR DENSE FOG THROUGH
DAYBREAK.
A PRE-FRONTAL TROUGH WILL REACH SOUTH FLORIDA THIS
AFTERNOON...AND THEN GRADUALLY PUSH TO THE SOUTHEAST. THIS TROUGH
WILL AID IN THE DEVELOPMENT OF CONVECTION BY LATE MORNING TO
EARLY AFTERNOON...ESPECIALLY NORTHERN PORTIONS OF THE CWA. IN
ADDITION, AN MCS THAT TRAVELED OVER CENTRAL FLORIDA OVERNIGHT
BROUGHT OUTFLOW BOUNDARIES SOUTH INTO THIS REGION. THESE
BOUNDARIES WILL LIKELY HELP FOCUS STORM DEVELOPMENT LATER TODAY.
MODEL SOLUTIONS HAVE REMAINED RATHER CONSISTENT WITH THE
DEPICTION OF THE GREATEST UPPER LEVEL DIVERGENCE JUST TO OUR
NORTH...COUPLED WITH AN INCREASING LOW LEVEL JET. THUNDERSTORMS
THAT DEVELOP IN THIS ENVIRONMENT WILL LIKELY PRODUCE STRONG WIND
GUSTS WITH THE HIGHEST THREAT IN THE LAKE REGION BY EARLY TO MID
AFTERNOON...BEFORE SPREADING FURTHER SOUTH THROUGH THE EVENING AS
THE LOW LEVEL JET STRENGTHENS. SUFFICIENT SHEAR AND LOW LEVEL
CYCLONIC FLOW MAY RESULT IN ISOLATED SUPERCELLS. SMALL HAIL IS
ALSO A POSSIBILITY, BUT THE POTENTIAL FOR DAMAGING WIND GUSTS IS
THE GREATEST CONCERN AT THIS TIME. LOCALLY HEAVY RAINFALL COULD
ALSO PRODUCE MINOR STREET/URBAN FLOODING. WHILE THE CONVECTIVE
MODE MAY INITIALLY BE IN THE FORMATION OF DISCRETE CELLS, STORMS
WILL LIKELY BECOME ORGANIZED INTO LINES/BANDS BY EARLY EVENING.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL END FROM NORTH TO
SOUTH AFTER MIDNIGHT, ALTHOUGH SOME SHOWERS MAY CONTINUE THROUGH
FRIDAY MORNING OVER SOUTHERN PORTIONS OF THE CWA. MUCH DRIER AIR
WILL ARRIVE FOR THE WEEKEND...WITH NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES EXPECTED.
ANOTHER COLD FRONT WILL APPROACH THE REGION LATE TUESDAY INTO
WEDNESDAY, BRINGING THE NEXT CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS. WE HAVE FOLLOWED MEX POPS...AND GIVEN MODEL
CONSISTENCY...BUMPED POPS TO 30 PERCENT TUESDAY NIGHT INTO
WEDNESDAY.
AVIATION...06Z ISSUANCE...
FOR THE REMAINING EARLY MORNING HOURS...LOW LEVEL STRATUS IS
WIDESPREAD ACROSS THE SOUTH FLORIDA PENINSULA. LATEST IR AND
SPLIT CHANNEL SATELLITE IMAGERY INDICATE LOW LEVEL STRATUS OVER
MOST OF THE PENINSULA...WITH REGIONAL ASOS OBSERVATIONS
INDICATING CLOUD BASES NEAR 1500 FT. TERMINAL KAPF IS INDICATING
MIST/FOG WITH A PREVAILING VISIBILITY OF 3SM...WITH LATEST
GUIDANCE INDICATING VISIBILITIES COULD REMAIN AT IFR CONDITIONS
DURING THE EARLY MORNING HOURS AND IS INDICATED IN THE 06Z
TAF...WILL AMEND IF VISIBILITIES REQUIRE WITH GUIDANCE INDICATING
IT COULD GO AS LOW AS 1/2 MILE. FOR THE EAST COAST
TERMINALS...MAINLY MVFR CEILINGS EXPECTED AROUND 1500 FT. DURING
THE EARLY MORNING HOURS AND WAS ALSO INDICATED IN LATEST
GUIDANCE. AS FOR CHANCES OF CONVECTION ON THURSDAY...COLD FRONT
AND ASSOCIATED CONVECTION EXPECTED TO PUSH THROUGH THE REGION
LATE TODAY INTO EARLY FRIDAY. /60
MARINE...SOUTHWEST WINDS WILL SHIFT TO THE WEST TO NORTHWEST
FRIDAY INTO SATURDAY. WIND SPEEDS WILL REMAIN GENERALLY 15 TO 20
KNOTS BEFORE GRADUALLY DECREASING FRIDAY INTO SATURDAY. EXERCISE
CAUTION STATEMENTS WILL BE CARRIED FOR PORTIONS OF THE
WATERS...AT LEAST THROUGH TONIGHT.
FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS TODAY. MINIMUM RH FRIDAY AND ESPECIALLY SATURDAY WILL
DROP BELOW 35 PERCENT FOR AT LEAST A FEW HOURS EACH AFTERNOON AS
DRIER AIR ARRIVES FROM THE NORTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 90 65 83 60 / 50 50 10 -
FORT LAUDERDALE 90 69 85 65 / 40 60 10 -
MIAMI 91 70 85 65 / 40 60 20 -
NAPLES 85 68 81 61 / 50 50 10 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 1 PM EDT FOR PALM BEACH, GLADES, HENDRY.
AM...TORNADO WATCH UNTIL 1 PM EDT FOR AMZ650, AMZ610
SMALL CRAFT ADVISORY AMZ610 UNTIL 7 PM.
GM...SMALL CRAFT ADVISORY GMZ656-657-676 UNTIL 7 PM.
&&
DISCUSSION/MARINE...15/JR
AVIATION/RADAR/FIRE...54/BNBHazardous weather outlook, Mar 31, 9:00 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT THU MAR 31 2011 FLZ063-066>075-168-172>174-010130- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 900 AM EDT THU MAR 31 2011 ...STRONG THUNDERSTORMS LIKELY TODAY WITH A FEW SEVERE POSSIBLE... ...TORNADO WATCH IN EFFECT FOR THE LAKE OKEECHOBEE REGION THROUGH 1 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTH FLORIDA TONIGHT. AHEAD OF THIS FRONT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE OKEECHOBEE REGION THROUGH THE EARLY AFTERNOON. THEN NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE REMAINDER OF SOUTH FLORIDA THIS AFTERNOON AND INTO THE EVENING AHEAD OF THE FRONT. DUE TO LIMITED MOISTURE THE THUNDERSTORMS ARE NOT EXPECTED TO BE AS WIDESPREAD BUT ANY STORM THAT DEVELOPS TODAY WILL DO SO IN AN ENVIRONMENT SUPPORTIVE OF STRONG STORMS WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. TORNADOES: THERE IS A RISK OF ISOLATED TORNADOES, MAINLY ACROSS GLADES, HENDRY AND PALM BEACH COUNTIES THROUGH EARLY AFTERNOON. ALSO DURING THE AFTERNOON HOURS ANY THUNDERSTORMS THAT DEVELOP ALONG THE EASTERN HALF OF SOUTH FLORIDA, SOUTH AND EAST OF LAKE OKEECHOBEE, ESPECIALLY IF A SEA BREEZE DEVELOPS, WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES. WIND: WITH THE OCCURRENCE OF THE THUNDERSTORMS, GUSTY WINDS OF 40 TO 55 MPH IS POSSIBLE. THERE WILL BE A BETTER CHANCE OF WIND GUSTS IN EXCESS OF 58 MPH WITH ANY STORM THAT DEVELOPS ACROSS THE LAKE OKEECHOBEE REGION. HAIL: UP TO QUARTER SIZED OR EVEN GOLF BALL SIZED HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. FLOODING: DUE TO WIDE SPREAD RAINS EARLIER THIS WEEK AND HEAVY RAIN POSSIBLE WITH THE STRONGEST STORMS TODAY AND TONIGHT, THERE IS A SLIGHT CHANCE OF URBAN TYPE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. RIP CURRENTS: SOUTHWEST WINDS IN THE RANGE OF 15 TO 20 KNOTS ACROSS THE LOCAL GULF WATERS LATER TODAY WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION...MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER O THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:00 PM EDT | Wind Advisory | MFL | Collier | 4 hr |
| Mar 31, 5:54 PM EDT | Special Marine Warning | MFL | 29 min |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.